Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 1, 2012, 10:57 PM CDT for 21 counties in South Dakota. It took effect at Apr 2, 2012, 12:20 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 10:57 PM CDT (03:57 UTC)
- In effect from
- Apr 2, 2012, 12:20 AM CDT
- Expired
- Apr 2, 2012, 8:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Aberdeen, SD
All 21 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS73 KABR 020357 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1057 PM CDT SUN APR 1 2012 ...NORTH WINDS INCREASING OVERNIGHT... .STRONG NORTH TO NORTHWEST WINDS WILL PICK UP OVERNIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY. SDZ003>005-009-010-015>017-033>037-045-048-051-021600- /O.NEW.KABR.WI.Y.0011.120402T0900Z-120403T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1057 PM CDT SUN APR 1 2012 /957 PM MDT SUN APR 1 2012/ ...WIND ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY. * TIMING...NORTH WINDS WILL PICK UP BY 4 AM CDT AND CONTINUE INTO EARLY MONDAY EVENING. * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-021600- /O.NEW.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 1057 PM CDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY. * TIMING...NORTH WINDS WILL PICK UP BY 9 AM AND CONTINUE INTO EARLY MONDAY EVENING * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
4 follow-up statements
365 WWUS73 KABR 020520 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1220 AM CDT MON APR 2 2012 ...NORTH WINDS INCREASING EARLY THIS MORNING... .STRONG NORTH TO NORTHWEST WINDS ARE ALREADY BEGINNING TO PICK UP EARLY THIS MORNING ALONG AND WEST OF THE MISSOURI RIVER...AS A COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS ARE EXPECTED TO CONTINUE WHILE EXPANDING EAST INTO THE JAMES RIVER VALLEY LATER TODAY. SDZ003>005-009-010-015>017-033>037-045-048-051-021730- /O.EXT.KABR.WI.Y.0011.120402T0520Z-120403T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1220 AM CDT MON APR 2 2012 /1120 PM MDT SUN APR 1 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...NORTH WINDS ARE PICKING UP ALREADY ALONG AND WEST OF THE MISSOURI RIVER AND WILL CONTINUE TO SLOWLY EXPAND EASTWARD THROUGH SUNRISE THIS MORNING...WHILE PERSISTING THROUGHOUT THE DAY TODAY. * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-021730- /O.CON.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 1220 AM CDT MON APR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... * TIMING...NORTH WINDS WILL PICK UP BY 9 AM THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
420 WWUS73 KABR 020851 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 351 AM CDT MON APR 2 2012 ...NORTH WINDS CONTINUE TO STRENGTHEN EARLY THIS MORNING... .STRONG NORTH TO NORTHWEST WINDS ARE ALREADY BEGINNING TO PICK UP EARLY THIS MORNING ALONG AND WEST OF THE MISSOURI RIVER...AS A COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS ARE EXPECTED TO CONTINUE WHILE EXPANDING EAST INTO THE JAMES RIVER VALLEY LATER TODAY. SDZ003>005-009-010-015>017-033>037-045-048-051-022100- /O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 351 AM CDT MON APR 2 2012 /251 AM MDT MON APR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...NORTH WINDS ARE PICKING UP ALREADY ALONG AND WEST OF THE MISSOURI RIVER AND WILL CONTINUE TO SLOWLY EXPAND EASTWARD THROUGH SUNRISE THIS MORNING...WHILE PERSISTING THROUGHOUT THE DAY TODAY. * WINDS...NORTH INCREASING TO 25 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-022100- /O.CON.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 351 AM CDT MON APR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... * TIMING...NORTH WINDS WILL BEGIN TO INCREASE BY 9 AM THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
192 WWUS73 KABR 021524 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1024 AM CDT MON APR 2 2012 ...EXPECT STRONG NORTHERLY WINDS TODAY... .A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION TODAY. BEHIND THE FRONT...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE WITH GUSTS EXCEEDING 45 MPH. WINDS ARE EXPECTED TO DIMINISH LATER THIS EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-030100- /O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1024 AM CDT MON APR 2 2012 /924 AM MDT MON APR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...NORTHERLY WINDS WILL PERSIST THROUGH THIS EVENING. * WINDS...NORTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018-019-030100- /O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 1024 AM CDT MON APR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...NORTHERLY WINDS WILL BEGIN TO INCREASE BY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. * WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
614 WWUS73 KABR 030106 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 806 PM CDT MON APR 2 2012 SDZ003>007-009>011-015>019-033>037-045-048-051-030215- /O.EXP.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 806 PM CDT MON APR 2 2012 /706 PM MDT MON APR 2 2012/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. HOWEVER NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:12 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 1, 9:12 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 912 PM CDT SUN APR 1 2012 .UPDATE... UPDATED FOR THE EXPIRATION OF THE RED FLAG WARNING. OTHERWISE...THE REST OF THE FORECAST LOOKS GOOD. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT TEMPERATURE AND PRECIPITATION CHANCES REMAIN THE FORECAST QUANDARY. SO FAR THE TEMPERATURE FORECAST FOR TODAY HAS BEEN A BUST ACROSS THE EASTERN CWA WHERE FOG/STRATUS HAS BEEN VERY RELUCTANT TO COMPLETELY BURN OFF...HOWEVER IT IS CONTINUING TO SHRINK AND SHOULD CONTINUE THAT TREND FOR THE REST OF THE AFTERNOON. OVERNIGHT TNT THE SLOW MOVING FRONT WILL EDGE INTO THE EAST...BUT CONVECTIVE INHIBITION AHEAD OF THE FRONT SUGGESTS MOST OF THE ACTIVITY THAT DEVELOPS WILL BE POST FRONTAL...AND PROBABLY WONT OCCUR UNTIL LATE AS SOME UPPER ENERGY COMES ACROSS THE REGION. THE MODELS INCLUDING THE HI RES MODELS CONTINUE TO INDICATE SOME POTENTIAL FOR PCPN MONDAY AND THUS 20-30 POPS WILL CONTINUE...ALONG WITH COOLER TEMPERATURES. WINDS WILL BE KICKING UP PRETTY GOOD BEHIND THE FRONT AND THIS RAISES SOME FIRE WEATHER CONCERNS. BUT RH IS MARGINAL AND WITH SHOWERS AROUND HAVE DECIDED TO FORE GO ANY HEADLINES AT THIS TIME. IT SHOULD THEN DRY OUT MONDAY NIGHT THROUGH TUESDAY NIGHT WITH CHILLY OVERNIGHT LOWS...BUT WITH FAIRLY MILD DAYTIME HIGHS ON TAP. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE EXTENDED PORTION OF THE FORECAST WILL SEE A SHIFT IN THE UPPER LEVEL FLOW PATTERN. THE PERIOD BEGINS WITH AN UPPER LEVEL RIDGE OVER THE REGION. THIS RIDGE WILL BRING DRY CONDITIONS THROUGH AT LEAST THURSDAY AFTERNOON. BY THURSDAY NIGHT AN UPPER LEVEL TROF WILL BE APPROACHING THE REGION FROM THE WEST WITH PCPN VIA SURFACE COLD FRONT REACHING THE WESTERN DAKOTAS. THE COLD FRONT WILL EVENTUALLY SWING ACROSS THIS CWA BETWEEN FRIDAY/FRIDAY NIGHT AND WILL BRING A CHC OF SHOWERS ALONG WITH IT. AS THE FRONT PUSHES EAST AND THE SURFACE LOW PRESSURE NORTH OF THE CWA...THERE COULD BE WRAP AROUND PCPN ON SATURDAY. THOUGH ABOUT GOING DRY...BUT WILL MATCH NEIGHBORING WFOS WITH A SCHC POP. && .AVIATION... 00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A SURFACE LOW PRESSURE TROUGH AXIS ACROSS CENTRAL SD THIS EVENING WILL MOVE SLOWLY EASTWARD TONIGHT THROUGH MONDAY MORNING. MUCH COOLER AIR...INCREASING WINDS ALONG WITH INCREASING LOW LEVEL HUMIDITY WILL MOVE IN BEHIND IT THROUGH THIS TIME PERIOD. THUS...EXPECT THE WINDS TO TURN AROUND FROM EAST SOUTHEAST TO NORTHEAST THEN OVER TO NORTH THROUGH MONDAY MORNING. THE WINDS WILL ALSO INCREASE QUITE A BIT WITH A VERY WINDY DAY FOR ALL TAF LOCATIONS ON MONDAY. ALSO...EXPECT STRATUS CLOUDS ALONG WITH SOME FOG AND DRIZZLE/LIGHT RAIN DEVELOPING LATE AND CONTINUING THROUGH MONDAY MORNING...MAINLY FOR ABR AND ATY. THE CEILINGS AND VISIBILITIES WILL BE IFR/MVFR AT ABR AND ATY. THESE CEILINGS AND VISIBILITIES WILL IMPROVE THROUGH THE DAY MONDAY. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS AT ALL LOCATIONS THROUGH THE DAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TDK LONG TERM...SD AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 1, 5:43 AM CDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 543 AM CDT SUN APR 1 2012 SDZ003-004-007>009-011-015-016-033>035-045-048-051-021045- CORSON-CAMPBELL-MARSHALL-ROBERTS-WALWORTH-DAY-DEWEY-POTTER- STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- 543 AM CDT SUN APR 1 2012 /443 AM MDT SUN APR 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT ACROSS THE PRAIRIE COTEAU OVER INTO WEST CENTRAL MINNESOTA THIS MORNING. VERY HIGH TO EXTREME FIRE DANGER SETS UP TODAY ACROSS PORTIONS OF THE FORECAST AREA...MAINLY CENTRAL AND NORTH CENTRAL SOUTH DAKOTA AS WELL AS THE EXTREME NORTHEAST CORNER OF SOUTH DAKOTA. A RED FLAG WARNING IS IN EFFECT TODAY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO DEVELOPING LATE TONIGHT...MAINLY IN OR EAST OF THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS STRONG WINDS...POSSIBLY ADVISORY CRITERIA STRONG...PICK UP ACROSS THE FORECAST AREA BY LATE IN THE MORNING. THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO CONTINUING MONDAY MORNING...MAINLY EAST OF THE INTERSTATE 29 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005-006-010-017>023-036-037-021045- TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND- 543 AM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT ACROSS THE PRAIRIE COTEAU OVER INTO WEST CENTRAL MINNESOTA THIS MORNING. THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO DEVELOPING LATE TONIGHT...MAINLY IN OR EAST OF THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS STRONG WINDS...POSSIBLY ADVISORY CRITERIA STRONG...PICK UP ACROSS THE FORECAST AREA BY LATE IN THE MORNING. THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO CONTINUING MONDAY MORNING...MAINLY EAST OF THE INTERSTATE 29 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.